Alert archive / Texas / Wind Advisories in 2022

Wind Advisory 1, NWS Austin/San Antonio, TX

January 14, 202233 counties in Texas

NWS Austin/San Antonio, TX issued this wind advisory at Jan 14, 2022, 4:02 AM CST for 33 counties in Texas. It took effect at Jan 15, 2022, 12:00 AM CST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Jan 14, 2022, 4:02 AM CST (10:02 UTC)
In effect from
Jan 15, 2022, 12:00 AM CST
Expired
Jan 15, 2022, 6:00 PM CST
In force
18 hr
Issued by
NWS Austin/San Antonio, TX
All 33 counties

Atascosa County, TX, Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Dimmit County, TX, Edwards County, TX, Fayette County, TX, Frio County, TX, Gillespie County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Lavaca County, TX, Lee County, TX, Llano County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Williamson County, TX, Wilson County, TX, Zavala County, TX

The radar

The Austin/San Antonio radar (KEWX), 57 km from the middle of the area, began a volume at 10:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 10.0 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2022-01-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2022-01-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3806 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

276 
WWUS74 KEWX 141002
NPWEWX

URGENT - WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
402 AM CST Fri Jan 14 2022

TXZ171>173-183>194-202>209-217>225-228-142200-
/O.NEW.KEWX.WI.Y.0001.220115T0600Z-220116T0000Z/
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
Including the cities of Llano, Burnet, Georgetown, Del Rio, 
Rocksprings, Leakey, Kerrville, Bandera, Fredericksburg, Boerne, 
Blanco, San Marcos, Austin, Bastrop, Giddings, Brackettville, 
Uvalde, Hondo, San Antonio, New Braunfels, Seguin, Lockhart, 
La Grange, Eagle Pass, Crystal City, Pearsall, Pleasanton, 
Floresville, Karnes City, Gonzales, Cuero, Hallettsville, 
and Carrizo Springs
402 AM CST Fri Jan 14 2022

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST
SATURDAY...

* WHAT...Northwest winds 25 to 35 mph with gusts near 50 mph 
  expected.

* WHERE...All of south central Texas.

* WHEN...From midnight tonight to 6 PM CST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
4 follow-up statements
242 
WWUS74 KEWX 141928
NPWEWX

URGENT - WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
128 PM CST Fri Jan 14 2022

TXZ171>173-183>194-202>209-217>225-228-150400-
/O.CON.KEWX.WI.Y.0001.220115T0600Z-220116T0000Z/
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
Including the cities of Llano, Burnet, Georgetown, Del Rio, 
Rocksprings, Leakey, Kerrville, Bandera, Fredericksburg, Boerne, 
Blanco, San Marcos, Austin, Bastrop, Giddings, Brackettville, 
Uvalde, Hondo, San Antonio, New Braunfels, Seguin, Lockhart, 
La Grange, Eagle Pass, Crystal City, Pearsall, Pleasanton, 
Floresville, Karnes City, Gonzales, Cuero, Hallettsville, 
and Carrizo Springs
128 PM CST Fri Jan 14 2022

...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM
CST SATURDAY...

* WHAT...Northwest winds 25 to 35 mph with gusts near 50 mph 
  expected.

* WHERE...All of South Central Texas.

* WHEN...From midnight tonight to 6 PM CST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
968 
WWUS74 KEWX 150846
NPWEWX

URGENT - WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
246 AM CST Sat Jan 15 2022

TXZ171>173-183>194-202>209-217>225-228-152215-
/O.CON.KEWX.WI.Y.0001.000000T0000Z-220116T0000Z/
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
Including the cities of Llano, Burnet, Georgetown, Del Rio, 
Rocksprings, Leakey, Kerrville, Bandera, Fredericksburg, Boerne, 
Blanco, San Marcos, Austin, Bastrop, Giddings, Brackettville, 
Uvalde, Hondo, San Antonio, New Braunfels, Seguin, Lockhart, 
La Grange, Eagle Pass, Crystal City, Pearsall, Pleasanton, 
Floresville, Karnes City, Gonzales, Cuero, Hallettsville, 
and Carrizo Springs
246 AM CST Sat Jan 15 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...Northwest winds 25 to 35 mph with gusts near 50 mph 
  expected.

* WHERE...All of South Central Texas.

* WHEN...Until 6 PM CST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
082 
WWUS74 KEWX 152042
NPWEWX

URGENT - WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
242 PM CST Sat Jan 15 2022

TXZ171>173-183>194-202>209-217>225-228-160000-
/O.CON.KEWX.WI.Y.0001.000000T0000Z-220116T0000Z/
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
Including the cities of Llano, Burnet, Georgetown, Del Rio, 
Rocksprings, Leakey, Kerrville, Bandera, Fredericksburg, Boerne, 
Blanco, San Marcos, Austin, Bastrop, Giddings, Brackettville, 
Uvalde, Hondo, San Antonio, New Braunfels, Seguin, Lockhart, 
La Grange, Eagle Pass, Crystal City, Pearsall, Pleasanton, 
Floresville, Karnes City, Gonzales, Cuero, Hallettsville, 
and Carrizo Springs
242 PM CST Sat Jan 15 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...Northwest winds 25 to 35 mph with gusts near 50 mph 
  expected. Isolated higher gusts have been observed. 

* WHERE...All of South Central Texas.

* WHEN...Until 6 PM CST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
367 
WWUS74 KEWX 160002
NPWEWX

URGENT - WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
602 PM CST Sat Jan 15 2022

TXZ171>173-183>194-202>209-217>225-228-160115-
/O.EXP.KEWX.WI.Y.0001.000000T0000Z-220116T0000Z/
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
Including the cities of Llano, Burnet, Georgetown, Del Rio, 
Rocksprings, Leakey, Kerrville, Bandera, Fredericksburg, Boerne, 
Blanco, San Marcos, Austin, Bastrop, Giddings, Brackettville, 
Uvalde, Hondo, San Antonio, New Braunfels, Seguin, Lockhart, 
La Grange, Eagle Pass, Crystal City, Pearsall, Pleasanton, 
Floresville, Karnes City, Gonzales, Cuero, Hallettsville, 
and Carrizo Springs
602 PM CST Sat Jan 15 2022

...WIND ADVISORY HAS EXPIRED...

Sustained winds have mostly dropped below 26 mph and we have
allowed the Wind Advisory to expire. There will still be some
places with strong winds for another hour or two. Wind gusts up to
35 mph will also continue for another couple of hours.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this wind advisory went out at Jan 14, 4:00 AM CST, 2 minutes earlier.

Area forecast discussion, Jan 14, 4:00 AM CST, 2 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
400 AM CST Fri Jan 14 2022

.SHORT TERM (Today through Saturday)...

Early morning surface observations show quite a wide range in
temperatures across the region. In the Hill Country, readings are as
cold as the lower 30s, where winds have gone calm. A few spots
across the southern Edwards Plateau and Rio Grande plains are as
warm as the lower 50s where some light winds continue.

Some fog, locally dense, is noted along the middle Texas coast this
morning and some of this fog could make a run for southern DeWitt
and Lavaca counties over the next several hours. The winds should
trend to more of a southwest and perhaps even light westerly
direction through sunrise in this region. With this in mind, we will
not mention any fog in the forecast at this time. Otherwise, warm
and dry conditions are in store across south central Texas today as
south to southwesterly winds and plenty of sunshine push afternoon
highs into the mid 70s to lower 80s. We could get close to record
high temperatures at Austin Mabry, with the forecast high
temperature (78 degrees) currently within 1 degree of tying the
record (79 degrees set in 1980).

A significant change in the weather will occur from late this
evening into Saturday as a strong cold front quickly moves across
south central Texas. The cold front will likely arrive around 10 PM
from the southern Edwards Plateau into the Hill Country, then
quickly move southward into the coastal plains in the pre-dawn hours
on Saturday. The big story behind the front will be the very windy
conditions set to occur across all areas. Gusty northwest winds of
25 to 35 mph with gusts around 50 mph are likely to occur behind the
front on Saturday. Initially, we expect the stronger winds to be
isolated and mainly confined to areas along and west of the I-35
corridor during the pre-dawn hours. However, with sunrise and
temperatures slowly creeping upward, mixing will occur and winds
will quickly increase across all areas. If the mixing manages to
occur a little earlier, would not be terribly surprised to see a few
gusts closer to 55 mph along and just west of the I-35 corridor mid
to late morning. Gusty conditions will continue through the
afternoon hours as daytime highs range from the upper 40s to near 60
degrees. A Wind Advisory has been issued for all of south central
Texas from Midnight tonight until 6 PM Saturday.

&&

.LONG TERM (Saturday Night through Thursday)...

Weather hazards are expected to calm down in the evening hours,
although later shifts may have to consider extending the NPW or RFW
an extra hour to 01Z based on the MOS guidances for some areas. By
03Z Sunday, the western counties should see a sharp drop in winds;
meanwhile Central TX and the Coastal Prairies may see a stiff wind
of 15 to 20 mph for much of the evening. North winds will still be
churning at 5 to 10 mph by daybreak Sunday, so we remained close to
NBM with mainly Hill Country areas to see the hard freeze and most
areas getting only a light freeze. CAA continues into late Sunday
morning before SW winds return over western counties Sunday
afternoon. This SW wind return that continues overnight into Monday
may end up decoupling, so there is a good chance parts of Central TX,
especially valley areas will see the morning lows trend colder for
Monday morning, possibly getting some brief hard freeze temps over
the Blackland Prairies east of I-35. Meanwhile the Rocksprings area
and other higher terrain locations over western counties should see
milder min temps Monday as compared to Sunday.

Seasonal highs are expected to return Monday, and above normal temps
and plenty of sunshine are forecast for Tuesday and Wednesday. A
front arrives late Wednesday and mainly impacts temperatures after
the sun gets close to setting. The meridional pattern aloft sharpens
Wednesday evening, and the CAA pattern at the surface will last
through the daytime hours Thursday. This could set up an interesting
scenario for Thursday night where an elevated area of instability
could bring a brief mix of sleet before modifying to rain across
northern counties. For now, the wording of the weather grids are all
rain, and the period of concern is just outside the 7-day forecast
package. Unless the strength of the late Wednesday front trends
significantly colder, there should be minimal impacts at the surface
through late Thursday, with perhaps a similar scenario as what the
northern Hill Country experienced early Tuesday, which is brief sleet
changing to rain. Another possibility is that the moisture remains
farther south, an only a broken layer of mid level clouds roll across
the colder locations.

&&

.FIRE WEATHER...

For today, an increase in south to southwesterly winds and low
humidity across portions of the southern Edwards Plateau and Hill
Country will bring some elevated fire weather conditions during the
afternoon hours. Wind speeds are expected to ease around sunset
across all areas. Overnight humidity recovery should only remain
fair to poor across the Hill Country and Rio Grande plains as dry
air remains intact this evening.

Fire weather conditions will deteriorate across all areas from late
Friday evening through Saturday as a strong cold front brings very
windy and dry conditions to all of south central Texas. The driest
air and slightly "warmer" temperatures in the mid 50s to lower 60s
still looks to produce the lowest afternoon humidities across the
southern Edwards Plateau and Rio Grande plains on Saturday. Drought
stressed and cured fuels in this region will likely result in
critical fire weather conditions on Saturday and the Fire Weather
Watch for this region will remain intact. Farther east, dry and windy
conditions will occur across the remainder of south central Texas,
resulting in elevated to near critical fire weather conditions
Saturday afternoon.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              78  42  51  32  58 /   0   0   0   0   0
Austin Bergstrom Intl Airport  77  42  53  31  59 /   0   0   0   0   0
New Braunfels Muni Airport     76  43  56  31  61 /   0   0   0   0   0
Burnet Muni Airport            77  37  48  29  59 /   0   0   0   0   0
Del Rio Intl Airport           81  46  59  32  66 /   0   0   0   0   0
Georgetown Muni Airport        77  40  50  29  57 /   0   0   0   0   0
Hondo Muni Airport             78  43  58  30  63 /   0   0   0   0   0
San Marcos Muni Airport        76  43  53  30  60 /   0   0   0   0   0
La Grange - Fayette Regional   76  45  53  32  56 /   0   0   0   0   0
San Antonio Intl Airport       76  44  54  33  60 /   0   0   0   0   0
Stinson Muni Airport           80  46  59  34  63 /   0   0   0   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
Wind Advisory from midnight tonight to 6 PM CST Saturday for
Atascosa-Bandera-Bastrop-Bexar-Blanco-Burnet-Caldwell-Comal-De Witt-
Dimmit-Edwards-Fayette-Frio-Gillespie-Gonzales-Guadalupe-Hays-
Karnes-Kendall-Kerr-Kinney-Lavaca-Lee-Llano-Maverick-Medina-Real-
Travis-Uvalde-Val Verde-Williamson-Wilson-Zavala.

Fire Weather Watch from Saturday morning through Saturday afternoon
for Atascosa-Dimmit-Edwards-Frio-Kinney-Maverick-Medina-Real-Uvalde-
Val Verde-Zavala.

&&

Short-Term/Aviation...Platt
Long-Term...Oaks
Hazardous weather outlook, Jan 13, 4:59 PM CST, 11 hours 3 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Austin/San Antonio TX
459 PM CST Thu Jan 13 2022

TXZ171>173-183>194-202>209-217>225-228-142300-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
459 PM CST Thu Jan 13 2022

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Elevated fire weather conditions are possible Friday afternoon
across the Hill Country and Edwards Plateau due to gusty
southwesterly winds and low humidities.

A dry cold front will move through the region during the pre-dawn
hours early Saturday. Very strong northwest winds will develop
behind the front, with gusts up to 40 mph possible through the day
coinciding with minimum RH values in the upper teens in the
afternoon across the southern Edwards Plateau and Rio Grande.
Fuels are drought stressed and cured through this region.
Therefore it is likely that critical fire weather conditions will
occur Saturday across this region and a Fire Weather Watch has
been issued. Elsewhere, elevated to near-critical fire weather
conditions are expected.

Strong northerly winds of 20 to 30 mph with gusts of 40 to 45 mph
are possible on Saturday. A Wind Advisory may be needed for parts
of South Central Texas.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 14, 1:28 PM CSTRed Flag WarningEWXAtascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more31 hr

Nearby

Wind Advisories in Texas, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.